Posted by pinksharkmark (220.127.116.11) on January 27, 2001 at 13:30:31:
In Reply to: why? posted by Derek on January 27, 2001 at 11:43:12:
All I was doing was warning you that the prednisone does not typically END a cycle for most of us. I was unaware that you were one of the fortunate few for whom a single burst actually ENDED your cycle... LAST time. I hope it does the same for you THIS time, I really do, and NEXT time, too.
The reason for my response was your line...
"Not too bad yesterday and woke up pain free this morning for first time in a while."
This indicated to me that you were at the BEGINNING of your prednisone treatment, not at the end. I was not discounting what had worked for you, (it sounded like this was your first time trying it) merely warning you that it may not CONTINUE working once you dropped below a certain dose, and that you may be faced with deciding whether or not to stay on high levels of prednisone for weeks or even months.
If you had included the information that a single burst had done the trick for you last cycle, I would have modified the last line of my post to read "I'm sorry to have to tell you that pred may not work this time. My suggestion is to complete your standard ten day burst, but be prepared to move on to a preventative that works for you."
Unfortunately, after reading literally hundreds of posts regarding prednisone bursts here on this board, I can say with assurance that your experience with prednisone is far from the norm. You can be certain that if a single prednisone burst did the job for even ten per cent of us, you would see a hell of a lot more discussion of it here. Certainly it would be the FIRST treatment that anyone would recommend to a newbie.
"Just post your opinion and experience with out slamming and discounting someone elses."
That's exactly what I did. Let's not forget that you were giving advice to Eric, yourself. I figured that he, as well as you, would read my followup to your post and realize that prednisone was an effective way of giving temporary relief.
By the way, some people do choose to put up with the damaging side-effects of extended high-dosage prednisone therapy rather than deal with constant agony. I don't blame them one little bit... I have been tempted to do the same more than once. As I said in my post... prednisone ALWAYS works for me... until I start tapering off. More than once I have just re-upped the dosage and delayed the tapering off for "just another few days".
I realize that you got a rough reception when you posted announcing your return. If you check the replies to that post, you will see that I was one of the few defending you. This latest post of mine elaborating on prednisone was far from a slam. I believe a dispassionate third party reading it would be surprised that you interpreted it as one.
Here's hoping that by the time your taper is finished, your cycle is over. Please post letting us know either way.
Post a Followup